MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in liquid in the lens case/vial.Visual inspection of the returned product found a piece of one haptic torn off and missing.No similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon removed a 13.2mm micl13.2 implantable collamer lens, -10.0 diopter, from the vial.The surgeon was preparing to load the lens, and noted a puncture/tear on the lens.The surgeon decided not to use the lens and the backup lens was implanted with no problem.There was no patient contact and it was unknown when the lens was damaged.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6675648
Report Number2023826-2017-00986
Device Sequence Number1972940
Product Code MTA
UDI-Device Identifier00841542103299
UDI-Public00841542103299
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1